Try it
Psychiatry · Antipsychotics: thioridazine
Sample itemA phenothiazine given in high doses is known to cause pigmentary retinopathy and marked QT prolongation. It is:
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Thioridazine
Thioridazine causes dose-dependent pigmentary retinopathy (above about 800 mg per day), and carries the greatest QTc prolongation among phenothiazines, so it is rarely used now. Chlorpromazine rather causes corneal and lens deposits.
Option by option
A. Trifluoperazine
Trifluoperazine is a high-potency drug with EPS as the main problem.
B. Fluphenazine
Fluphenazine is a high-potency phenothiazine with mainly EPS.
C. Thioridazine (correct)
Correct. Thioridazine is linked to retinopathy and QT prolongation.
D. Haloperidol
Haloperidol is a butyrophenone and does not cause retinopathy.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Psychiatry questions
- PsychopharmacologyLithium use during the first trimester of pregnancy is associated with which congenital…
- Psychotic disordersWhich of the following is a Schneiderian first-rank symptom of schizophrenia?
- Organic psychiatryAn elderly patient on a surgical ward develops acute confusion that fluctuates through t…
- Eating disordersA 17-year-old girl has a BMI of 15, amenorrhoea, lanugo hair, bradycardia and an intense…